I am having a horrible time with side effects from prednisone. I am 35 pounds heavier and am having some serious emotional stuff like anxiety, depression, mood swings, tears out of nowhere, and super tiredness. Any suggestions?
Generally another drug like tacrolimus is given to reduce the need of prednisone. The side effects are well known. First, if you are taking say, 40mg of prednisone, take half with breakfast and the other half that night with food. Always with food. I split the dose that way down to 15. Although you can continue to split. It helps relieve sleeplessness at night. Second, tell your doctor right away about the emotional problems. Well known side effects and for a while it is fine to take an antidepressant as well as something for anxiety. Remember it is no reflection on you. I felt so much better once I started taking something. Helps tremendously.
As you have read, this is a drug without a substitute. It has saved millions of lives. I have been on it for over eight years. One learns to deal with it. After all that new transplant is a gift and shall be safe guarded forever. Congratulations on the transplant. May life become sweeter for it.
Oh, and the weight gain is because you are eating too much. Sure the prednisone makes you feel hungry. Grab an apple instead, ok? There is a water weight from prednisone. And fatty deposits. They do go away when you are weaned off the prednisone. In the meantime your body is being protected from rejecting the transplant. Not so bad when one knows why. I wish you exciting times ahead. You are very lucky.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Dec 2011 • 1 answer
Updated 11 Nov 2013 • 2 answers
Medication - To start off I am diagnosed with major depression, general anxiety, and mood swings. So
Updated 6 Feb 2015 • 1 answer
Sertraline - What if your Dr gives you a month to find a psychiatrist to dispense sertraline 100 mg?
Updated 29 Nov 2016 • 4 answers
Updated 13 days ago • 5 answers